Brown urine- side effect or problem?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sweettea
Regular Member


Date Joined Sep 2007
Total Posts : 32
   Posted 10/14/2008 6:48 PM (GMT -7)   
I'm flaring, and I'm on a prednisone taper.  Right now I'm taking 2 Pentasa X4 a day, 30mg. pred. a day, 500mg flagyl X3 a day, and Librax X4 a day.  I'm exhausted, sleep nearly all the time, and feel terrible when I'm awake.  My belly feels a bit better.  I have noticed my urine is the color of tea. 
 
I'm wondering if anyone has had this as a side effect of these meds or combination of meds, or if it's a sign of a bigger issue.
 
Thanks.
_____
IBD- Colazal, Canasa, Entocort EC, Bentyl
Migraine- Fioricet, Topamax
Fibromyalgia- Zoloft,  Tramadol (prn)
Immune Disfunction Disorder? - Antibiotics out the wazoo, steriod shots
 


broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 10/14/2008 6:50 PM (GMT -7)   
Call your doctor. This sounds like blood in your urine.
Dx'd Jan'06, 1st Resection 7/06, Humira, Imuran, B12 injections, Nexium, Lexapro, Nulev, Glucosamine, Multi-Vitamin, Calcium Citrate, Ultracet. Secondary conditions: Psorasis, Osteoarthritis, Fibromyalgia, Lactose Intolerant, gallstones, kidney stones & peri-menopausal.


MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6923
   Posted 10/14/2008 6:51 PM (GMT -7)   
I agree call your doc.
Forum Co-moderator - Crohn's Disease
...I will find a way, or make one. -Philip Sidney 1554-1586
Make sure your suffering has meaning...
All suggestions/options/opinions are caveated with please consult with your local health care provider...


beave
Veteran Member


Date Joined Mar 2007
Total Posts : 631
   Posted 10/14/2008 7:01 PM (GMT -7)   
It could be the flagyl -- if I remember correctly, it did that to me.

But just to be safe, you should call your doctor and at least let them know.

pb4
Elite Member


Date Joined Feb 2004
Total Posts : 18083
   Posted 10/14/2008 11:29 PM (GMT -7)   
Brown urine can be an indication of a serious condition. It could be caused by liver disease, hepatitis, melanoma cancer, or copper poisoning. Other symptoms from those ailments should also be considered as indicators. But note that if you had recently eaten fava beans or taken a laxative, your urine also could turn brown.

:)
My bum is broken....there's a big crack down the middle of it! LOL :)

Post Edited (pb4) : 10/14/2008 11:37:00 PM (GMT-6)


conorconan1
Regular Member


Date Joined Oct 2008
Total Posts : 245
   Posted 10/15/2008 6:55 AM (GMT -7)   
call your doctor pal, don't think the worst but be on the safe side.

dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 10/15/2008 8:02 AM (GMT -7)   
I have to add to the above, please see your doctor!!!
Vicky

Too many years with CD
Two bowel resections, several obstructions.
Fibromyalgia and recently diagnosed with chronic pancreatitis
B12 Shots bi-weekly

Laughter is the brush that sweeps the cobwebs from our hearts


jenngrl81
Regular Member


Date Joined Oct 2007
Total Posts : 208
   Posted 10/15/2008 10:19 AM (GMT -7)   
I would def call the doc. Having said that, mine is "diluted iced tea" color, and that's usual for me since starting Pentasa a year ago. You may notice, and there's a post about this somewhere in the archives, Pentasa will turn the underside of your toilet seat a spotty brownish purple. When you pee, the water from the bowl/urine splashes up underneath the seat, staining it that lovely color. They don't come off with any amount of scrubbing.
Definitely call your doc to rule out blood in the urine, but it may just be the meds.
Pentasa- 1000mg/2x 1/08; Percocet
Remicade 1st infusion 7/24/08
Ultram ER 200mg; Prilosec 40mg; Xanax-ANXIETY; Cymbalta 60mg
Entocort 9mg
Probiotic
Ferrous Sulfate 325mg/daily for anemia
Azathioprine 150mg
Currently on a Low-residue diet as of 11/26

I'm so tired, when will this get better?


sweettea
Regular Member


Date Joined Sep 2007
Total Posts : 32
   Posted 10/17/2008 12:22 AM (GMT -7)   
Thanks to everyone who responded. I called the doctor, and of course they wanted blood work and urine. So I won't know anything for sure for a few days. And of course, when I gave the sample, it was not brown. It was a very chalky yellow, nothing you could see through, but not brown. When I got home, brown again. Of course!

I realize it may be a normal side effect of one of my medications, but since it's a new symptom, I didn't want to be dumb and let it go. Especially since I had been flaring so badly. I've been on Pentasa for over six months, and haven't had the brown urine before, but maybe it's a different batch or something.

I'm feeling so much better- I was able to take a shower today without napping afterward! I know people here will understand where I'm coming from. I really am doing better, and I've decided to start the SCD and see how that goes. It is no more restrictive than the way I've been eating for tha past year, and all that's done is keep me as sick as ever.
_____
IBD- Pentasa, Canasa, Entocort EC, Librax
Migraine- Fioricet, Topamax
Fibromyalgia- Zoloft,  Tramadol (prn)
Immune Disfunction Disorder? - Antibiotics out the wazoo, steriod shots
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, November 23, 2014 5:48 PM (GMT -7)
There are a total of 2,276,286 posts in 253,003 threads.
View Active Threads


Who's Online
This forum has 158707 registered members. Please welcome our newest member, schneesb.
379 Guest(s), 19 Registered Member(s) are currently online.  Details
Rrakkma, knotreel, Resty, lostwife2, Dixie6, schneesb, cd3764, AngelLisa, Need4Speed, The Mayor, Heartnsoul98, IHL, teragram, lovif, Luca99, Breaking Free, Mister Mike, makeupmama, zephyraph


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer